Alert archive / California / Wind Advisories in 2008
Wind Advisory 15, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 12, 2008, 9:30 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 9:30 AM PDT (16:30 UTC)
- Expired
- May 12, 2008, 4:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 121630 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PDT MON MAY 12 2008 ...GUSTY NORTHWESTERLY AND NORTHERLY WINDS TODAY... .DRY NORTHWESTERLY TO NORTHERLY FLOW WILL STRENGTHEN TODAY OVER NORTHERN CALIFORNIA...INCREASING THE WINDS ACROSS THE SACRAMENTO VALLEY THROUGH THIS AFTERNOON. STRONGER WINDS ALOFT MAY MIX TO THE SURFACE...WITH GUSTS UP TO 40 MPH POSSIBLE IN THE WIND PRONE AREAS. CAZ015>017-122300- /O.NEW.KSTO.WI.Y.0015.080512T1630Z-080512T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY- 930 AM PDT MON MAY 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON FOR THE SACRAMENTO VALLEY. NORTHWEST TO NORTHERLY WINDS WILL INCREASE ACROSS THE SACRAMENTO VALLEY TODAY. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE WEST SIDE OF THE VALLEY...PRIMARILY WEST OF INTERSTATE 5. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CKP/JBB
1 follow-up statement
000 WWUS76 KSTO 122300 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PDT MON MAY 12 2008 CAZ015>017-130000- /O.EXP.KSTO.WI.Y.0015.000000T0000Z-080512T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY- 400 PM PDT MON MAY 12 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON. NORTHERLY WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WILL REMAIN AT 10 TO 25 MPH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 12, 3:40 AM PDT, 5 hours 50 minutes earlier.
Area forecast discussion, May 12, 3:40 AM PDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 340 AM PDT MON MAY 12 2008 .DISCUSSION... BROAD AREA OF MID/HI CLOUDS ENHANCING OVER NORCAL THIS MORNING COURTESY OF DIVERGENCE IN LEFT FRONT QUADRANT OF A 115KT JET ON THE BACK SIDE OF AN UPPER LOW...FORECAST TO SLIDE EAST OF OUR AREA BY AFTERNOON. CORE OF GUSTY N-NW WINDS HAS DEVELOPED ALONG THE WEST SIDE OF THE VALLEY. CANSAC MM5 SHOW THESE WILL CONTINUE UNTIL 21Z OR SO AS COLD AIR CONTINUES TO SPILL INTO THE TROF. SOME GUSTS TO 35 MPH ARE POSSIBLE IN WIND PRONE AREAS. LOWER CLOUDS ALONG THE WEST SLOPE OF THE SIERRA SHOULD SCOUR OUT LATER THIS MORNING. SOME MOISTURE MAY SPILL OVER THE SIERRA IN A NORTHEAST FLOW LATER THIS MORNING...HOWEVER THE ATMOSPHERE IS EXPECTED TO REMAIN DRY ENOUGH TO PREVENT ANY SHOWERS FROM DEVELOPING. THE WELL ADVERTISED WARMUP BEGINS TOMORROW AS A STRONG UPPER RIDGE DEVELOPS ALONG THE WEST COAST AND BUILDS STRONGLY INTO NORTHERN CALIFORNIA BY MID-WEEK. MEDIUM RANGE MODELS IN GOOD AGREEMENT SHOWING VERY STRONG 500MB HEIGHT RISES OVER NORTHERN CALIFORNIA. ADDITIONALLY...A STRONG SURFACE THERMAL TROF WILL BE IN PLACE OVER THE VALLEYS BY THURSDAY. H850 TEMPERATURES 25-26C WILL COMBINE WITH A LIGHT OFFSHORE FLOW TO BRING SOME HIGHS OVER 100 DEGREES...ESPECIALLY THURSDAY AND FRIDAY. SOME RECORD HIGH TEMPERATURES WILL PROBABLY BE SET DURING THIS TIME PERIOD. OVERNIGHT LOWS MAY BE QUITE WARM IN THERMAL BELTS IN THE FOOTHILLS BY THE END OF THE WEEK. NCEP ENSEMBLE MEANS SUGGEST THE 850MB TEMPS WITH THIS RIDGE WILL EXCEED 2 STANDARD DEVIATIONS ABOVE THE NORMAL...SO THIS WILL BE AN UNUSUALLY STRONG RIDGE FOR THIS TIME OF YEAR. WILL ISSUE AN SPS THIS MORNING TO COVER THE HOT WEEK AHEAD. PREFER THE ECMWF...WHICH HAS BEEN CONSISTENTLY WARMER...AND DOES NOT BREAK THE STRONG RIDGE DOWN AS FAST AS THE GFS. THERMAL TROF MAY SHIFT EAST TO THE SIERRA CREST BY THE WEEKEND...FOR A LITTLE COOLING AND POSSIBLE CUMULUS BUILDUPS OVER THE MOUNTAINS. EXTENDED FORECAST WAS UPDATED TO WARM TEMPERATURES IN HIGH MOUNTAIN VALLEY LOCATIONS SUCH AS QUINCY...AND SLOW THE COOLING TREND INTO DAY 7. SG && .AVIATION... UPR TROF DIGG INTO GRT BASIN AS UPR RDG APCHS W CST. VFR CONDS OVR INTR NORCAL NXT 24 HRS WITH LCL SCT-BKN CLDS AOA FL070 TIL 01Z TUE. STG NLY FLOW ALF OVR INTR NORCAL TDA INTO TUE WITH AREAS N-NE SFC WND GSTS 25-35 KTS OMTNS. AREAS NLY SFC WND TO 25 KTS IN INTR VLY TIL 00Z TUE WITH LLWS AT KSMF/KSAC/KMHR TIL 15Z THIS MRNG. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 12, 7:00 AM PDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT MON MAY 12 2008 CAZ013>019-063-064-066>069-131400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT MON MAY 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY VERY STRONG HIGH PRESSURE MAY BRING TEMPERATURES OVER 100 DEGREES IN THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS THURSDAY AND FRIDAY. WARM TEMPERATURES IN THE MOUNTAINS WILL ACCELERATE SNOW MELT...POSSIBLY RESULTING IN RAPIDLY RUNNING STREAMS. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, May 12, 4:18 AM PDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 418 AM PDT MON MAY 12 2008 CAZ013>019-063-064-066>069-130000- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 418 AM PDT MON MAY 12 2008 ...HOT TEMPERATURES POSSIBLE LATER THIS WEEK... AN UNUSUALLY STRONG HIGH PRESSURE RIDGE WILL BUILD INTO NORTHERN CALIFORNIA BY THE MIDDLE OF THE WEEK. THIS COULD RESULT IN HIGH TEMPERATURES AS MUCH AS 20 DEGREES ABOVE SEASONAL NORMALS THURSDAY AND FRIDAY. TEMPERATURES AT OR ABOVE 100 DEGREES ARE POSSIBLE BOTH DAYS IN REDDING...RED BLUFF...SACRAMENTO...STOCKTON AND MODESTO. RECORD HIGH TEMPERATURES MAY BE SET DURING THIS TIME PERIOD. ADDITIONALLY...VERY WARM TEMPERATURES IN THE 80S TO LOWER 90S ARE POSSIBLE IN THE MOUNTAINS. VERY WARM OVERNIGHT TEMPERATURES MAY OCCUR IN THE EASTERN FOOTHILLS AND MOTHERLODE THURSDAY NIGHT...PERHAPS REMAINING IN THE 70S. AS HOT WEATHER DEVELOPS IT IS IMPORTANT TO STAY HYDRATED AND SLOW DOWN. ADDITIONALLY...THOSE PLANNING TO COOL OFF IN HIGH MOUNTAIN STREAMS MAY FIND INCREASED FLOWS FROM A RAPID MELTING OF THE REMAINING SNOWPACK LATER THIS WEEK. REMEMBER THAT RAPIDLY FLOWING MOUNTAIN STREAMS WILL BE VERY COLD...AND POTENTIALLY DANGEROUS. A COOLING TREND MAY DEVELOP OVER THE WEEKEND AS HIGH PRESSURE WEAKENS. SG
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:54 PM PDT | Fire Weather Watch | STO | 24 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.